Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 23, NWS Milwaukee, WI

June 11, 2020Milwaukee County, Racine County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 11, 2020, 5:12 PM CDT for Milwaukee County, Racine County, Waukesha County, Wisconsin. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2020, 5:12 PM CDT (22:12 UTC)
Expired
Jun 11, 2020, 5:49 PM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Milwaukee County, WI, Racine County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:16 PM CDTTSTM WND DMG2 Sw Waukesha, WI4 INCH DIAMETER TREE LIMBS DOWN.
Jun 11, 5:17 PM CDTTSTM WND DMG2 S Waukesha, WI2 INCH DIAMETER TREE LIMBS DOWN.
Jun 11, 5:18 PM CDTTSTM WND DMG2 S Waukesha, WI6 INCH DIAMETER TREE LIMB DOWN BETWEEN RICHARD ST AND DODIE DR ON THE WEST SIDE OF S GRAND AVE.
Jun 11, 5:31 PM CDTTSTM WND DMG3 Wsw Oak Creek, WIFALLEN TREE AT 29TH ST AND RYAN RD IN OAK CREEK. TIME ESTIMATED FROM RADAR. REPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WUUS53 KMKX 112212
SVRMKX
WIC079-101-133-112300-
/O.NEW.KMKX.SV.W.0023.200611T2212Z-200611T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
512 PM CDT Thu Jun 11 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Southern Milwaukee County in southeastern Wisconsin...
  Northeastern Racine County in southeastern Wisconsin...
  Southeastern Waukesha County in southeastern Wisconsin...

* Until 600 PM CDT.

* At 511 PM CDT, a severe thunderstorm was located near North
  Prairie, or near Wales, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Milwaukee, Racine, Waukesha, New Berlin, Greenfield, Oak Creek,
  Mount Pleasant, Muskego, South Milwaukee, Cudahy, Greendale, Hales
  Corners, Mukwonago, Sturtevant, Wales, Wind Lake, North Prairie,
  Wind Point, Big Bend and Waterford North.

People attending Outdoor Testing at Aurora South Shore in Cudahy
should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4266 8780 4266 8781 4267 8781 4267 8784
      4292 8842 4301 8838 4295 8783 4291 8782
      4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2211Z 288DEG 41KT 4295 8833 

HAIL...<.75IN
WIND...60MPH
 
$$

WAGNER
3 follow-up statements
060 
WWUS53 KMKX 112226
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
526 PM CDT Thu Jun 11 2020

WIC079-101-133-112300-
/O.CON.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Milwaukee WI-Racine WI-Waukesha WI-
526 PM CDT Thu Jun 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN MILWAUKEE...NORTHEASTERN RACINE AND SOUTHEASTERN
WAUKESHA COUNTIES...

At 526 PM CDT, a severe thunderstorm was located over Muskego, moving
east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Milwaukee, Racine, New Berlin, Greenfield, Oak Creek, Mount Pleasant,
Muskego, South Milwaukee, Cudahy, Greendale, Hales Corners,
Sturtevant, Wind Lake, Wind Point, Caledonia, Elmwood Park, North
Bay, Franksville and North Cape.

People attending Outdoor Testing at Aurora South Shore in Cudahy
should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4266 8780 4266 8781 4267 8781 4267 8784
      4283 8820 4298 8814 4295 8783 4291 8782
      4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2226Z 288DEG 41KT 4290 8810 

HAIL...<.75IN
WIND...60MPH
 
$$

WAGNER
792 
WWUS53 KMKX 112237
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
537 PM CDT Thu Jun 11 2020

WIC133-112246-
/O.CAN.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Waukesha WI-
537 PM CDT Thu Jun 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUKESHA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4269 8779 4284 8807 4297 8801 4295 8783
      4291 8782 4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2236Z 288DEG 41KT 4286 8795 

$$

WIC079-101-112300-
/O.CON.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Milwaukee WI-Racine WI-
537 PM CDT Thu Jun 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN MILWAUKEE AND NORTHEASTERN RACINE COUNTIES...

At 536 PM CDT, a severe thunderstorm was located near Oak Creek,
moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Milwaukee, Racine, Greenfield, Oak Creek, South Milwaukee, Cudahy,
Greendale, Wind Point, Caledonia, North Bay and Franksville.

People attending Outdoor Testing at Aurora South Shore in Cudahy
should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4269 8779 4284 8807 4297 8801 4295 8783
      4291 8782 4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2236Z 288DEG 41KT 4286 8795 

HAIL...<.75IN
WIND...60MPH
 
$$

WAGNER
928 
WWUS53 KMKX 112249
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
549 PM CDT Thu Jun 11 2020

WIC079-101-112259-
/O.CAN.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Milwaukee WI-Racine WI-
549 PM CDT Thu Jun 11 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MILWAUKEE AND
NORTHEASTERN RACINE COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 4269 8779 4284 8807 4297 8801 4295 8783
      4291 8782 4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2247Z 288DEG 41KT 4281 8775 

$$

WAGNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:41 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 11, 3:41 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
341 PM CDT Thu Jun 11 2020

.SHORT TERM...

Today through Friday Night - Forecast Confidence is Medium to
High...

Low level lapse rates around 9 C/km and a precipitable water
maximum around 0.75 with the 500mb trough swinging through has
sparked up some showers and thunderstorms. Dry air is present
below 700mb shown by the inverted V on soundings, and with 0-6km
shear values around 40 knots some gusty winds and small hail will
be possible with the strongest storms. Showers and storms will
then taper off as we head towards sunset as we lose our
instability. Activity will be mainly north of a Madison to
Milwaukee line. Winds will also become lighter and shift to the
north to northeast overnight into Friday morning as the front
pushes through. Friday is expected to be dry, but will have to
watch out for a stray shower or storm in the afternoon. Some CAMs
are developing isolated showers and storms, but soundings do not
look supportive at this time.

.LONG TERM...

Saturday through Thursday - Forecast Confidence is Medium to
High...

High pressure is expected to build over Great Lakes region
Saturday as the upper level ridge pushes east. This will result
in pleasant conditions through the weekend into next week.
Temperatures will be on the cooler side this weekend with highs in
the 60s to low 70s. Areas along the lake may remain in the 50s
with winds off of the lake. We'll begin to warm up Monday with
temperatures possibly hitting 90 degrees on Wednesday. Will have
to watch for slight chances for thunderstorms next week, but at
this point rain and thunderstorms remain west of the forecast
area.

&&

.AVIATION(21Z TAFS)...

A few showers and thunderstorms have developed mainly north of a
Madison to Milwaukee line. These will continue over the next few
hours before tapering off around 00Z. The strongest storms may
produce brief gusts up to 40 knots and small hail. Ceilings may
also drop to 7,000 feet within the showers and storms.

Gusty southwest to west winds will lighten as we head towards 00Z
and then shift to the north to northeast Friday morning.

&&

.MARINE...

Thunderstorms this afternoon will continue before tapering off
around sunset. Strongest storms could produce brief gusts up to 40
knots and small hail. Best potential for strong storms will be
over central Lake Michigan.

Gusty southwest to west winds up to 30 knots over the nearshore
waters will drop below 20 knots early this evening. Tonight into
Friday morning a front will move down the lake bringing north to
northeast winds. Gusts could get up to 30 knots over the southern open
waters, but are expected to remain just below Small Craft
Advisory levels for the nearshore. High pressure will then settle
in Friday night into Saturday bringing quiet conditions through
the weekend.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ643>646.

&&

Tonight/Friday and Aviation/Marine...RAH
Friday Night through Thursday...RAH
Hazardous weather outlook, Jun 11, 3:50 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
350 PM CDT Thu Jun 11 2020

WIZ046-047-051-052-056>060-062>072-122100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
350 PM CDT Thu Jun 11 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Scattered showers and thunderstorms are expected until the early
evening, mainly north of a Madison to Milwaukee line. Small hail
and wind gusts between 40 and 50 MPH will be possible with these
storms.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There will be limited chances for a few thunderstorms during the
middle part of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

LMZ643>646-122100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
350 PM CDT Thu Jun 11 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Gusty west to southwest winds will continue until the early
evening. A Small Craft Advisory is in effect until 7PM. Winds will
gradually become lighter overnight.

Thunderstorms will be possible until the early evening. Small
hail and gusty winds around 40 knots will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Waves on Friday afternoon and evening may approach Small Craft
Advisory levels south of Milwaukee.

There will be limited chances for a few thunderstorms during the
middle part of next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
350 PM CDT Thu Jun 11 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A few thunderstorms will be possible today across Lake Michigan.
Gusty winds around 40 knots and small hail will be possible. Best
chance for stronger storms will be over central Lake Michigan.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There will be limited chances for a few thunderstorms during the
middle part of next week.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 11, 3:42 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
342 PM CDT Thu Jun 11 2020

WIZ051-058-059-112130-
Dodge-Washington-Fond Du Lac-

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FOND DU LAC...
WASHINGTON AND NORTHEASTERN DODGE COUNTIES...

At 341 PM CDT, a strong thunderstorm was located near Waupun, moving
southeast at 50 mph.

Winds of 40 to 50 mph and pea size hail are possible with this storm.

Locations impacted include...
West Bend, Hartford, Waupun, Jackson, Mayville, Slinger, Kewaskum,
Horicon, Lomira, Campbellsport, Theresa, Newburg, Iron Ridge,
Burnett, Addison, Ashford, Brownsville, Wayne, Kekoskee and Nenno.

LAT...LON 4337 8806 4335 8806 4326 8815 4353 8888
      4371 8872 4357 8816 4354 8816 4354 8804
      4337 8804
TIME...MOT...LOC 2041Z 292DEG 45KT 4360 8867

GAGAN
Special weather statement, Jun 11, 3:56 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
356 PM CDT Thu Jun 11 2020

WIZ057-058-063-064-112200-
Dodge-Columbia-Jefferson-Dane-

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
COLUMBIA...NORTHEASTERN DANE...NORTHERN JEFFERSON AND SOUTHERN DODGE
COUNTIES...

At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Deforest to near Poynette to near
Rio. Movement was east at 50 mph.

Winds of 40 to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Eastern Madison, Sun Prairie, Watertown, Windsor, Lake Mills,
Columbus, Marshall, Waterloo, Deforest, Johnson Creek, Fall River,
Hustisford, Rio, Ixonia, Lebanon, Milford, Dane, Arlington,
Reeseville and Otsego.

LAT...LON 4305 8900 4302 8854 4313 8854 4334 8853
      4348 8916 4338 8940 4324 8956
TIME...MOT...LOC 2056Z 289DEG 43KT 4324 8943 4337 8934 4343 8919

GAGAN
Special weather statement, Jun 11, 4:26 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
426 PM CDT Thu Jun 11 2020

WIZ059-060-112200-
Washington-Ozaukee-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OZAUKEE AND
SOUTHEASTERN WASHINGTON COUNTIES...

At 425 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Cedar Grove to near Slinger.
Movement was east at 50 mph.

Winds of 40 to 50 mph are possible with these storms.

Locations impacted include...
West Bend, Mequon, Brown Deer, Grafton, Cedarburg, Port Washington,
Jackson, Slinger, Saukville, Bayside, Thiensville, Belgium, Fredonia,
River Hills, Newburg, Richfield, Waubeka, Fillmore and Harrington
Beach St Park.

LAT...LON 4338 8787 4330 8789 4326 8791 4319 8790
      4319 8806 4334 8837 4354 8806 4354 8780
      4349 8779
TIME...MOT...LOC 2125Z 280DEG 42KT 4354 8782 4330 8823

WAGNER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:24 PM CDTSmall Craft AdvisoryMKX4 hr
Jun 11, 3:20 AM CDTSmall Craft AdvisoryMKX16 hr
Jun 11, 3:42 PM CDTSpecial Weather StatementMKXWashington48 min
Jun 11, 3:56 PM CDTSpecial Weather StatementMKXColumbia64 min
Jun 11, 4:00 PM CDTSpecial Marine WarningMKX60 min
Jun 11, 4:26 PM CDTSpecial Weather StatementMKXOzaukee, Washington34 min
Jun 11, 4:38 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha37 min
Jun 11, 5:19 PM CDTSpecial Weather StatementMKXDodge41 min
Jun 11, 5:25 PM CDTSpecial Marine WarningMKX65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.